what happens if you stop your anti-psychotic medication cold turkey....?

Know the answer? Share your knowledge and answer this Depression question.

Learn

Take Action

< Depression Questions

Questions About Depression


what happens if you stop your anti-psychotic medication cold turkey....?
what will happen? will the symptoms come back even stronger? i was on risperdal and celexa for ocd for close to a year and my psychiatrist just stopped me on them cold turkey! he didn't taper them down like i heard was supposed to happen.... he just..... didn't give me another prescription for them and stopped me taking them cold turkey. now my symptoms are back x 1000 and i'm suffering..... it's gotten so bad that i'm using a sleeping pill during the day as a sedative just to be able to get through the day..... i need help..... advice.....
Answers
OMG!!! Change doctors quick. I've gone cold turkey and you can melt down and feel way worse, or have a psychotic episode. Yikes....get another doctor. Quickly!!
That sounds like malpractice to me. Risperdal for OCD is like a hammer to an ant. Call his office, and tell him you need to taper off.

Latest Articles


Latest Quiz


Are You Depressed?
Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Copyright ©2014 EBSCO Publishing All rights reserved. Source: EBSCO